Sticky skin (acquired cutaneous adherence) is an adverse drug reaction associated with systemic retinoids, doxorubicin / ketoconazole combination therapy, and proton-pump inhibitors (lansoprazole and esomeprazole). The entire skin is affected, but stickiness is most exaggerated on the acral surfaces. Patients report a sticky sensation and a tendency for objects to adhere to the skin. The symptoms may be dose-dependent and respond to decreased dose or withdrawal of medication. While the pathomechanism is unknown, stratum corneum adherence to increased levels of glycoprotein in sweat has been postulated.
ICD10CM: L27.1 – Localized skin eruption due to drugs and medicaments taken internally
Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.